Nebraska, 2001

Flood in Nebraska, June 15 to 17, 2001

June 15 to 17, 2001 · NWS OAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 15, 2:15 AM CST, 9 hours 45 minutes earlier.

Area forecast discussion, Jun 15, 2:15 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
315 AM CDT FRI JUN 15 2001

...FORECAST CHALLENGES...TEMPS INITIALLY...THEN CHC PRECIP SAT NIGHT
INTO SUN.

...SYNOPSIS...LATEST IR STLT SHOWED THAT THE CLDS HAVE SHIFTED E OF
THE MO RIVER...WITH THE 850MB CIRCULATION OVR ERN SD LIFTING N INTO
SE ND. THE UPR TROF POSITIONED FM ERN MT-ER CO 12Z THU HAD
PROGRESSED TO THE ERN DAKOTAS/ERN NEB...WITH THE MAIN CONVECTION
STRETCHING FM IL S THRU AR AND TX.  THE 06Z SFC ANALYSIS SHOWED THE
SFC FNT EXTENDING FM ECNTRL MN...THRU WCNTRL IA INTO ERN KS.  THE
DEWPOINTS OVR NEB HAD FALLEN INTO THE 40S...WITH HIGHER DEWPOINTS
CLOSER TO THE FNT IN THE 60S.

...SHORT TERM...SHORT RANGE MODELS CONSISTENT IN SHIFTING UPR TROF E
WITH FLAT BROAD RIDGE ACRS THE SRN US SAT.  RELATIVELY LOW 850MB
DEWPOINTS FOR TODAY...HOWEVER...BOTH ETA/AVN RETURN HIGHER DEWPOINTS
TO THE SE SAT AND ACRS ALL OF THE CWA SUN.   WINDS DECOUPLING AND
SOME REPORTS OF LIGHT FOG FAR SE IN HIGHER DEWPOINTS.  DO NOT EXPECT
FOG TO BE ENOUGH IN SE TO INCLUDE IN FCST.

SUNSHINE TO DOMINATE MUCH OF TODAY.  SOME UVV AND NARROW AREA OF
HIGHER 850MB RH NOTED WITH SHORTWAVE AFFECTING THE NRN PLAINS.  WAA
TO RETURN HIGHS BACK INTO THE 80S ACRS THE FCST AREA.  CURRENT FCST
DRY TODAY AND INCREASING MID CLDS SAT...WITH BETTER CHC TSRA SAT
NIGHT AND SUN STILL APPEARS ON TRACK. STRONGER WAA AND RETURN OF LOW
LVL RH SAT WITH PRECIP INITIALLY ACRS KS AND MO LIFTING N IN NEB AND
SW IA.

...EXTENDED... WILL LEAVE EXTENDED AS IS WITH CHC TSRA SUN-TUE WITH
BOUNDARY DRAPED ACRS THE CWA.  WILL MAKE SOME CHGS TO TEMPS SUN WITH
CLDCVR/PRECIP.

.OMA...NONE.

ZAPOTOCNY

In the hours before

Special weather statement, Jun 15, 10:11 AM CST, 1 hour 49 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-160100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1111 AM CDT FRI JUN 15 2001

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR
TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA.

MUCH DRIER AIR HAS MOVED INTO THE AREA AND WILL PROVIDE DRY
GENERALLY DRY CONDITIONS THROUGH TONIGHT.

A STRONG JET STREAM MOVING ACROSS THE NORTHERN ROCKIES AND NORTHERN
PLAINS COMBINED WITH RELATIVELY COLD TEMPERATURES IN THE UPPER
ATMOSPHERE...MAY LEAD TO ISOLATED THUNDERSTORMS ACROSS THE EXTREME
NORTHERN PORTION OF NORTHEAST NEBRASKA LATE THIS AFTERNOON AND THIS
EVENING.  THIS AREA IS GENERALLY NORTH OF A LINE FROM ELGIN TO WAYNE.

THE LACK OF LOW LEVEL MOISTURE WILL KEEP ANY THUNDERSTORMS THAT DO
FORM QUITE ISOLATED.  THE GREATEST SEVERE WEATHER RISK WILL BE LARGE
HAIL.

SKERRITT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Gage

When
June 15, 12:00 PM CST to June 17, 2:00 AM CST
Where
Gage forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.262, -96.689 (the zone’s center; the record gives no point)

Rainfall of 3 to 5 inches on 6/13/01 caused the Big Blue river to flood from around Crete to Beatrice. At Beatrice the river crested at 18.8 feet at 7am on the 16th, flood stage is 16.0 feet. The flood mainly affected agricultural lowlands.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254545.